Alert archive / Texas / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 13, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this severe thunderstorm warning at Mar 17, 2024, 12:33 AM CDT for Webb County, Texas. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 17, 2024, 12:33 AM CDT (05:33 UTC)
- Expired
- Mar 17, 2024, 1:15 AM CDT
- In force
- 42 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Webb County, TX
The radar
The Laughlin AFB radar (KDFX), 136 km from the middle of the area, began a volume at 05:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 16, 10:35 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 5.6 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 642 J/kg
- Mixed-layer CIN
- -300 J/kg
- Mixed-layer LCL
- 1319 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 137 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
357
WUUS54 KCRP 170533
SVRCRP
TXC479-170615-
/O.NEW.KCRP.SV.W.0013.240317T0533Z-240317T0615Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Corpus Christi TX
1233 AM CDT Sun Mar 17 2024
The National Weather Service in Corpus Christi has issued a
* Severe Thunderstorm Warning for...
North central Webb County in south central Texas...
* Until 115 AM CDT.
* At 1233 AM CDT, a severe thunderstorm was located 12 miles
southwest of Gilson Groves, or 28 miles south of Carrizo Springs,
moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
La Esperanza Ranch Airport.
This includes US Highway 83 between mile markers 668 and 676.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail, damaging wind, and continuous cloud to ground lightning
are occurring with this storm. Move indoors immediately. Lightning is
one of nature's leading killers. Remember, if you can hear thunder,
you are close enough to be struck by lightning.
&&
LAT...LON 2817 9992 2820 9969 2820 9949 2804 9951
2806 9992
TIME...MOT...LOC 0533Z 262DEG 27KT 2811 9987
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
EMF3 follow-up statements
799
WWUS54 KCRP 170540
SVSCRP
Severe Weather Statement
National Weather Service Corpus Christi TX
1240 AM CDT Sun Mar 17 2024
TXC479-170615-
/O.CON.KCRP.SV.W.0013.000000T0000Z-240317T0615Z/
Webb TX-
1240 AM CDT Sun Mar 17 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 AM CDT
FOR NORTHWESTERN WEBB COUNTY...
At 1240 AM CDT, a severe thunderstorm was located 10 miles south of
Gilson Groves, or 28 miles west of Encinal, moving east at 30 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
La Esperanza Ranch Airport.
This includes US Highway 83 between mile markers 668 and 676.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 2817 9988 2820 9969 2820 9949 2804 9951
2807 9988
TIME...MOT...LOC 0540Z 262DEG 27KT 2812 9981
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
EMF740
WWUS54 KCRP 170551
SVSCRP
Severe Weather Statement
National Weather Service Corpus Christi TX
1251 AM CDT Sun Mar 17 2024
TXC479-170615-
/O.CON.KCRP.SV.W.0013.000000T0000Z-240317T0615Z/
Webb TX-
1251 AM CDT Sun Mar 17 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 AM CDT
FOR NORTHWESTERN WEBB COUNTY...
At 1251 AM CDT, a severe thunderstorm was located 8 miles northwest
of La Esperanza Ranch Airport, or 21 miles west of Encinal, moving
east at 30 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
La Esperanza Ranch Airport.
This includes US Highway 83 between mile markers 668 and 676.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 2806 9975 2819 9975 2820 9969 2820 9949
2805 9951 2805 9963
TIME...MOT...LOC 0551Z 258DEG 27KT 2814 9969
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
EMF964
WWUS54 KCRP 170606
SVSCRP
Severe Weather Statement
National Weather Service Corpus Christi TX
106 AM CDT Sun Mar 17 2024
TXC479-170615-
/O.CON.KCRP.SV.W.0013.000000T0000Z-240317T0615Z/
Webb TX-
106 AM CDT Sun Mar 17 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 AM CDT
FOR NORTHWESTERN WEBB COUNTY...
At 106 AM CDT, a severe thunderstorm was located near La Esperanza
Ranch Airport, or 14 miles northwest of Encinal, moving east at 30
mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of
northwestern Webb County.
This includes US Highway 83 between mile markers 668 and 674.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 2811 9962 2820 9962 2820 9949 2807 9951
2809 9958
TIME...MOT...LOC 0606Z 262DEG 27KT 2816 9956
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
EMFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 17, 12:22 AM CDT, 11 minutes earlier.
Area forecast discussion, Mar 17, 12:22 AM CDT, 11 minutes before
Area Forecast Discussion National Weather Service Corpus Christi TX 1222 AM CDT Sun Mar 17 2024 ...New AVIATION... .SHORT TERM... (Tonight through Sunday night) Issued at 344 PM CDT Sat Mar 16 2024 Key Messages: - Slight risk of severe storms again overnight tonight. - Marginal to Slight risk of flash flooding today through Sunday morning. A wake low developed behind this mornings front and is now over the Gulf waters moving eastward. Tonight another round of showers and storms is expected as a shortwave brings PVA from a Desert SW Low, across South Texas from west to east tonight. Similar to last night, expecting these storms to fire up west of the Rio Grande then cross the border moving off towards the east/northeast. Most of South Texas remains under a SLGT risk for severe thunderstorms and a Marginal to Slight risk for excessive rainfall. PoP's this afternoon into this evening will gradually increase out west and peaks around 06Z with a high (around 80-90%) chance. Then storm activity will migrate eastward throughout Sunday morning before chances diminish to silent PoP's Sunday evening. Hazards: Severe thunderstorms with wind and large hail as the main threats. Minor flash flooding is possible especially in low-lying drainage/areas prone to flooding. Timing of hazards early Sunday morning through early afternoon. While the probabilities for isolated tornadoes are very low (~2%) it can't be ruled out. Temperatures: Afternoon highs will be in the 80s today, upper 70s tomorrow. Overnight lows tonight will be in the mid 60s and in the low 60s tomorrow night accompanied by mostly cloudy skies. && .LONG TERM... (Monday through next Friday) Issued at 344 PM CDT Sat Mar 16 2024 Key Messages: - Isolated to scattered thunderstorms Thursday - Strong offshore flow with wind gusts near Gale force Monday Drier/cooler Monday/Monday night over the CWA in response to a surge of high pressure (in response to a high-amplitude upper trough over the Midwest/ Mississippi Valley.) As this upper level disturbance moves eastward across the eastern CONUS, the persistent cut-off low over the southwestern CONUS is expected to finally progress across the region Thursday (ECMWF/GFS deterministic runs). The GFS predicts PWAT values to increase to above normal by late Tuesday/Wednesday. Concur with the NBM with respect to isolated/scattered showers Wednesday over the CWA, and scattered showers/thunderstorms Thursday given the expected combination of sufficient moisture, instability, and upper forcing from the approaching formerly cut-off low. As the upper system moves east, drying/subsidence expected Friday/Saturday. Low minimum relative humidity values are expected Friday/Saturday, yet winds are expected to remain below the Elevated fire weather threshold. && .AVIATION... (06Z TAFS) Issued at 1218 AM CDT Sun Mar 17 2024 Another round of thunderstorms will move across the area tonight. IFR CIGS also develop for at least part of the night as well. Some uncertainty whether CIGS improve behind the storms like they did last night, but guidance suggests they stay low through the night, and through the day tomorrow, improving only to MVFR levels. A cold front will move through during the day Sunday, but a significant wind increase is not anticipated. As the front moves through additional showers and storms will be possible, but convection should come to an end by the evening. && .MARINE... Issued at 344 PM CDT Sat Mar 16 2024 Weak onshore flow will be variable from the southeast to east today before becoming northeast tomorrow night and increasing to Strong levels tomorrow night. Small Craft Advisory conditions are expected to develop late tomorrow night. Scattered thunderstorms and numerous showers can be expected over the waters late tonight through tomorrow evening when activity tapers off. A high amplitude upper level disturbance is expected to generate a surge of surface high pressure Monday. Strong offshore flow expected Monday/ Monday night. Wind gusts may approach Gale. Improving marine conditions expected Tuesday. Increasing onshore flow, in advance of upper disturbance approaching from the west, will increase the chance for convection Wednesday/ Thursday. Drier conditions Friday/Saturday as the upper disturbance moves east of the region. && .PRELIMINARY POINT TEMPS/POPS... Corpus Christi 78 61 70 54 / 40 0 10 0 Victoria 76 57 69 47 / 70 0 0 0 Laredo 78 60 67 56 / 30 30 40 10 Alice 80 59 70 52 / 40 10 10 0 Rockport 77 61 72 55 / 60 0 0 0 Cotulla 76 59 69 53 / 50 10 10 0 Kingsville 78 61 69 53 / 40 10 10 0 Navy Corpus 76 62 70 58 / 50 10 10 0 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && SHORT TERM...BF LONG TERM....WC AVIATION...PH/83
In the hours before
Special weather statement, Mar 16, 11:25 PM CDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
1125 PM CDT Sat Mar 16 2024
TXZ229-170515-
La Salle TX-
1125 PM CDT Sat Mar 16 2024
...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN LA SALLE COUNTY
THROUGH 1215 AM CDT...
At 1125 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Millett to near Artesia Wells. Movement
was northeast at 20 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Cotulla, Millett, Los Angeles, Gardendale, and Artesia Wells.
This includes Interstate 35 between mile markers 52 and 82.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 600 AM CDT for
south central Texas.
&&
LAT...LON 2822 9904 2821 9936 2864 9926 2865 9892
TIME...MOT...LOC 0425Z 228DEG 16KT 2861 9914 2823 9927
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
EMFSpecial weather statement, Mar 17, 12:16 AM CDT, 17 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
1216 AM CDT Sun Mar 17 2024
TXZ239-170545-
Webb TX-
1216 AM CDT Sun Mar 17 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN WEBB COUNTY THROUGH
1245 AM CDT...
At 1216 AM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Chupadera Ranch Airport, or 31 miles south of
Carrizo Springs, moving east at 35 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This storm will remain over mainly rural areas of northwestern Webb
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 600 AM CDT for
south central Texas.
&&
LAT...LON 2820 10003 2820 9966 2809 9961 2800 9999
2803 10001 2807 10002 2809 10005 2810 10005
2812 10007 2815 10008 2816 10012
TIME...MOT...LOC 0516Z 248DEG 29KT 2810 10003
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
EMFThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 16, 11:25 PM CDT | Special Weather Statement | CRP | La Salle | 50 min |
| Mar 16, 11:35 PM CDT | Severe Thunderstorm Warning | CRP | Webb | 40 min |
| Mar 16, 11:58 PM CDT | Areal Flood Advisory | CRP | La Salle | 2 hr |
| Mar 17, 12:11 AM CDT | Severe Thunderstorm Warning | CRP | La Salle, Webb | 34 min |
| Mar 17, 12:16 AM CDT | Special Weather Statement | CRP | Dimmit | 29 min |
| Mar 17, 12:43 AM CDT | Special Weather Statement | CRP | Jim Hogg | 32 min |
| Mar 17, 1:11 AM CDT | Severe Thunderstorm Warning | CRP | La Salle, Webb | 34 min |
| Mar 17, 1:19 AM CDT | Special Weather Statement | CRP | Jim Wells | 41 min |
| Mar 17, 1:37 AM CDT | Severe Thunderstorm Warning | CRP | La Salle | 13 min |
| Mar 17, 1:51 AM CDT | Special Weather Statement | CRP | La Salle | 24 min |
| Mar 17, 1:58 AM CDT | Special Weather Statement | CRP | Jim Wells, Nueces, San Patricio | 47 min |
| Mar 17, 2:14 AM CDT | Special Weather Statement | CRP | McMullen | 46 min |
| Mar 17, 2:35 AM CDT | Special Weather Statement | CRP | Aransas, Refugio, San Patricio | 40 min |
| Mar 17, 2:39 AM CDT | Severe Thunderstorm Warning | CRP | Bee, Live Oak | 28 min |
| Mar 17, 2:59 AM CDT | Areal Flood Advisory | CRP | Bee, Live Oak | 3 hr |
| Mar 17, 3:04 AM CDT | Areal Flood Advisory | CRP | Bee, Goliad, Jim Wells, Nueces, Refugio, San Patricio | 3 hr |
| Mar 17, 3:15 AM CDT | Special Weather Statement | CRP | Aransas, Calhoun, Refugio | 45 min |
| Mar 17, 3:18 AM CDT | Special Weather Statement | CRP | Bee, Goliad | 42 min |
| Mar 17, 3:23 AM CDT | Special Marine Warning | CRP | 67 min | |
| Mar 17, 3:23 AM CDT | Severe Thunderstorm Warning | CRP | Bee, Goliad | 52 min |
| Mar 17, 3:31 AM CDT | Severe Thunderstorm Warning | CRP | Aransas, Calhoun, Refugio | 44 min |
| Mar 17, 9:21 AM CDT | Special Weather Statement | CRP | McMullen | 24 min |
| Mar 17, 9:47 AM CDT | Special Weather Statement | CRP | McMullen | 28 min |
| Mar 17, 9:57 AM CDT | Severe Thunderstorm Warning | CRP | Live Oak, McMullen | 33 min |
| Mar 17, 3:14 PM CDT | Small Craft Advisory | CRP | 37 hr | |
| Mar 17, 3:19 PM CDT | Special Weather Statement | CRP | McMullen | 26 min |
| Mar 17, 3:27 PM CDT | Special Weather Statement | CRP | Victoria | 33 min |
| Mar 17, 3:44 PM CDT | Special Weather Statement | CRP | McMullen | 31 min |
| Mar 17, 3:55 PM CDT | Severe Thunderstorm Warning | CRP | Victoria | 25 min |
| Mar 17, 6:26 PM CDT | Special Marine Warning | CRP | 17 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.